Trying to discern how long to stay on an elevated level of progesterone

by Fran
(Michigan)

I am 62 years old and I have been on bioidentical hormone replacement for aprox. 10 years. The doses have varied over this time. During this time, hot flashes continued and I noticed achy muscles,weight loss was difficult, difficulty getting a good nights sleep and some joint discomfort. I also am going through my 3rd active case of alopecia areatta, which is an autoimmunine disorder. The last prescribed doses of my creams were 1.25 Mg of bi-est and .50 mg of progesterone. My doctor wanted me off of the bi-est for a couple of years now but due to past literature, I was reluctant to get off and believed that readjustment of doses was all that was needed. About 6 weeks ago I got tired of the hot flashes and discontinued the bi-est. The previous mentioned symptoms continued and then I found this website. I upped my progesterone 100 mg at first but have since gone up to 200 mg. I find that hot flashes have lessened but I am sleepy, have headaches and feel light-headed. I understand that the progesterone stimulates the oestrogen receptors but how do I know if I'm using enough to eventually override this and how do I know how long to use this amount?
Thank you..Fran

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...